Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 29, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 30, 2021, 1:03 PM PDT for 4 counties in Nevada. It took effect at May 1, 2021, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 1:03 PM PDT (20:03 UTC)
- In effect from
- May 1, 2021, 2:00 PM PDT
- Expired
- May 1, 2021, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS75 KREV 302003 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 103 PM PDT Fri Apr 30 2021 NVZ004-012300- /O.NEW.KREV.LW.Y.0029.210501T2100Z-210502T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 103 PM PDT Fri Apr 30 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR PYRAMID LAKE... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with a few spots of 4 feet near the east and southeast shores. * WHERE...Pyramid Lake. * WHEN...From 2 PM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL INFORMATION...Showers and a couple thunderstorms are possible Saturday evening. Along with the threat for lightning, the storms could produce strong and erratic outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
873 WWUS75 KREV 012038 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 138 PM PDT Sat May 1 2021 NVZ004-020600- /O.CON.KREV.LW.Y.0029.210501T2100Z-210502T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 138 PM PDT Sat May 1 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR PYRAMID LAKE... * CHANGES...None. * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with a few spots of 4 feet near the east and southeast shores. * WHERE...Pyramid Lake. * WHEN...From 2 PM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Showers and a couple thunderstorms are possible this evening. Along with the threat for lightning, the storms could produce strong and erratic outflow winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 30, 3:48 AM PDT, 9 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 3:48 AM PDT, 9 hours 15 minutes before
Area Forecast Discussion National Weather Service Reno NV 348 AM PDT Fri Apr 30 2021 .SYNOPSIS... Well above normal temperatures continue into Friday with typical afternoon breezes. Breezy winds for Saturday with a cold front along with a few showers and thunderstorms possible north of I-80. Cooler, near average temperatures Sunday into Monday then warm and dry conditions return middle into the end of next week. && .DISCUSSION... A few changes were made to the forecast for the weekend, but the overall ideas have not changed much. The main change was to add a better chance of showers along with a few thunderstorms north of I-80 Saturday afternoon and evening. Sunday is also looking a bit cooler. Continued very warm today with near record highs, typical afternoon summer-like breezes and abundant high clouds. Then a cold front approaches Saturday with the latest ensemble trends a bit more robust with the front. It will still be breezy Saturday ahead of the front with low humidity at least south of I-80. Not much of a fire concern at this point with green-up continuing and not much in the way of carry over grass from reports. Near and north of the front, there is decent moisture showing up with good forcing and instability. Latest CAMs are showing showers and a few thunderstorms developing along the front during this time as MUCAPE could be near 400 J/kg. Have increased the chances of showers north of I-80. Behind the front it will be cooler, especially on Sunday. However, it isn't going to be that cold with temperatures near average with lighter northwest winds. Then another ridge builds in for the middle of the week with temperatures warming to near 80 for the lower valleys and typical afternoon winds by Wednesday. Another trough is likely by Friday with gusty winds looking like the most likely impact at this time as temperatures look to remain above average. X && .AVIATION... VFR with high clouds today and typical afternoon SW-W breezes with peak gusts to 25 kts at area terminals. A bit stronger winds for Saturday with peak gusts to 30 kts possible at the terminals with some light to moderate mtn wave turbulence. There is also a 30% chance of showers north of I-80 (away from the main terminals) with a thunderstorm possible there, but cloud bases expected to remain VFR. Lighter winds Sunday and more from the northwest as VFR conditions continue. X && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.